Open Access
2010 Ensemble samplers with affine invariance
Jonathan Goodman, Jonathan Weare
Commun. Appl. Math. Comput. Sci. 5(1): 65-80 (2010). DOI: 10.2140/camcos.2010.5.65


We propose a family of Markov chain Monte Carlo methods whose performance is unaffected by affine tranformations of space. These algorithms are easy to construct and require little or no additional computational overhead. They should be particularly useful for sampling badly scaled distributions. Computational tests show that the affine invariant methods can be significantly faster than standard MCMC methods on highly skewed distributions.


Download Citation

Jonathan Goodman. Jonathan Weare. "Ensemble samplers with affine invariance." Commun. Appl. Math. Comput. Sci. 5 (1) 65 - 80, 2010.


Received: 6 November 2009; Accepted: 29 November 2009; Published: 2010
First available in Project Euclid: 20 December 2017

zbMATH: 1189.65014
MathSciNet: MR2600822
Digital Object Identifier: 10.2140/camcos.2010.5.65

Primary: 65C05

Keywords: affine invariance , ensemble samplers , Markov chain Monte Carlo

Rights: Copyright © 2010 Mathematical Sciences Publishers

Vol.5 • No. 1 • 2010
Back to Top